Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
191 Doctors are Online
Ask a Urologist   »  

Taking septra for UTI. Started having stomach cramps and diarrhoea. Looking for cure

User rating for this question
Very Good
Answered by

General & Family Physician
Practicing since : 1979
Answered : 624 Questions
Question
I'm taking septra for an antibiotic for my uti. I finished my 3rd day of 5. I started having bad cramps earlier this evening, and severe stomach pain followed by XXXXXXX diarrhea. The color was shocking and the amount was shocking too.. Help ?
Posted Fri, 24 Aug 2012 in Urinary and Bladder Problems
 
 
Answered by Dr. Chandra Shekhar Sharma 1 hour later
Hi,

Welcome again,

Color of stool can be XXXXXXX due to poor digestion and presence of bile in it.

Amount of stool also increase due to incomplete digestion.

It seems that Septran has destroyed your normal intestinal flora.

You should get get your stool tested.

You should drink sufficient water and ORS like electrolyte.

Take pre & probiotic capsule.

If there is no improvement, consult your Physician.

Thanks for posting your query.

Hope you found my response to your query informative and helpful.

If you have further concerns in this regard, I would be happy to discuss those with you as well.

With good wishes,
Above answer was peer-reviewed by
 
Follow-up: Taking septra for UTI. Started having stomach cramps and diarrhoea. Looking for cure 8 hours later
Hello, thank you for your reply. I thought it was the antibiotics causing this problem. However, when my 10 year old son woke up this morning, he two had the exact experience with the stomach pains and XXXXXXX diarrhea and he isn't on any time of medication. I have 2 other children 5 and 1, and they are not having any of these problems. What can it be?
 
 
Answered by Dr. Chandra Shekhar Sharma 1 hour later
Hi,

Welcome again,

Antibiotics destroy your native gut flora and make you more susceptible to diarrhea.

If both of you have consumed same food, then it is possible that a particular food have caused loose motions to both of you.

Immunity/body resistance vary from person to person. Response depends upon quantity consumed of that particular food also.

Stool test can help in finding out the cause.

Loose motion is generally self limiting. You have to take care of dehydration particularly.

Hope you found my response to your query informative and helpful.

If you have further concerns in this regard, I would be happy to discuss those with you as well.

With good wishes,
Above answer was peer-reviewed by
 
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Drug/Medication
Medical Topics

The user accepted the expert's answer

Ask a Urologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor